Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 2005, 2:30 PM MDT for Tooele County, Utah. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 2:30 PM MDT (20:30 UTC)
- Expired
- Jul 30, 2005, 3:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 76 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 302037 FFWSLC UTC045-302130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY IS CONTINUING THE FLASH FLOOD WARNING * FLASH FLOOD WARNING FOR... EAST CENTRAL TOOELE COUNTY IN UTAH THIS INCLUDES THE CITY OF GRANTSVILLE * UNTIL 330 PM MDT * AT 223 PM MDT...RADAR INDICATES RAIN AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN THIS AREA. MORE SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN THIS AREA AND HAS PROMPTED THE WARNING TO BE EXTENDED. * LOCATIONS IN THE WARNING INCLUDE BUT NOT LIMITED TO SOUTH AND NORTH WILLOW CANYONS AND DAVENPORT CANYONS AS WELL AS THE TOWN OF GRANTSVILLE. LAT...LON 4059 11264 4048 11254 4058 11247 4067 11257 $$
1 follow-up statement
000 WGUS75 KSLC 302106 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 PM MDT SAT JUL 30 2005 UTC045-302030- TOOELE UT- 305 PM MDT SAT JUL 30 2005 ...A FLASH FLOOD WARNING WILL CONTINUE UNTIL 330 PM MDT FOR EAST CENTRAL TOOELE COUNTY... AT 300 PM MDT...RADAR INDICATES 2 TO 3 INCHES OF RAIN HAD FALLEN IN THE UPPER PORTIONS OF DAVENPORT...NORTH WILLOW AND SOUTH WILLOW CANYONS SINCE 1230 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANTSVILLE...NORTH AND SOUTH WILLOW CANYONS AND DAVENPORT CANYON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4059 11264 4048 11254 4058 11247 4067 11257 $$ STRUTHWOLF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:00 AM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 10:00 AM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT SAT JUL 30 2005 .SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER THE CENTRAL ROCKIES WILL MAINTAIN A MOIST SOUTHERLY FLOW INTO UTAH THROUGH EARLY NEXT WEEK. && .DISCUSSION...HIGH PRESSURE OVER COLORADO WILL CONTINUE TO ALLOW MOISTURE TO MOVE INTO THE AREA UNDER A SOUTH TO SOUTHWESTERLY FLOW. MAIN MOISTURE AXIS ACROSS NORTHERN...WEST CENTRAL AND SOUTHWEST UTAH AND SOUTHERN NEVADA. GOES-DERIVED PRECIPITABLE WATER 1 INCH OR GREATER ALONG THIS AXIS WITH AROUND 0.75 TO 1 INCH ELSEWHERE ACROSS THE CWA. DEWPOINTS CONTINUE TO RISE AREAWIDE...WITH READINGS IN THE 50S OVER THE WESTERN PORTIONS THIS MORNING AND AT LEAST 40 OVER THE EAST. QUITE A BIT OF CLOUD COVER REMAINS FROM ACTIVITY YESTERDAY EVENING AND OVERNIGHT. CONVECTION SHOULD BE LIMITED UNTIL THESE CLOUDS DECREASE. BY AFTERNOON...WOULD EXPECT ANOTHER ACTIVE DAY. MOST ACTIVE AREA WILL BE IN THE WESTERN PORTIONS ALONG THE MOISTURE AXIS...BUT WITH MOISTURE INCREASING OVER THE EAST...SHOULD SEE THAT REGION START TO GET INTO THE ACTION TODAY. ONE FEATURE THAT COULD ORGANIZE CONVECTION A BIT IS A SHORTWAVE DISTURBANCE CURRENTLY OVER NORTHWEST NEVADA WHICH IS ALREADY PRODUCING THUNDERSTORMS OVER THAT AREA. THE 12Z NAM PULLS A PORTION OF THE VORT LOBE ASSOCIATED WITH THIS FEATURE ACROSS THE UTAH/IDAHO BORDER THIS AFTERNOON. HOWEVER...THE 06Z GFS KEEPS THIS VORT LOBE OVER NORTHERN NEVADA TODAY. JUST SOMETHING TO WATCH AS IT MAY IMPACT EXTREME NORTHERN UTAH IF THE NAM IS CORRECT. NOT A WHOLE LOT OF PRECIP REPORTED FROM YESTERDAYS STORMS...JUST SOME ISOLATED REPORTS OF HEAVY RAIN BUT MANY WERE DRIER AND PRODUCED GUSTY WINDS. WITH THE LOWER LEVELS BEING MORE MOIST TODAY...SHOULD SEE THESE STORMS BECOME INCREASINGLY WET. STILL...ONLY EXPECT SPOTTY REPORTS OF HEAVY RAIN TODAY...UNDER THE MOST INTENSE CELLS. RIDGE STAYS PRETTY MUCH IN PLACE THROUGH THE EARLY PART OF NEXT WEEK. AN UPPER TROUGH MOVES ACROSS THE NORTHERN INTERMOUNTAIN REGION DURING THE MIDDLE OF THE WEEK. SHOULD SEE SOME DRYING FROM THE NORTHWEST LATE IN THE WEEK AS THE FLOW TURNS WESTERLY TO NORTHWESTERLY BEHIND THIS SYSTEM...BUT QUICK LOOK AT THE GFS SHOWS THE SYSTEM BEING TOO WEAK RESULT IN MUCH DRYING ACROSS THE SOUTHERN AND EASTERN PORTIONS. NO UPDATES TO CURRENT PACKAGE PLANNED. && .FIRE WEATHER...SCATTERED PRECIPITATION YESTERDAY HAS BROUGHT DEWPOINTS UP INTO THE 40S AND 50S ACROSS THE AREA. WITH THE LOWER LEVELS BECOMING INCREASINGLY MOIST...EXPECT TO SEE WETTING RAINS BECOME MORE COMMON OVER THE NEXT COUPLE OF DAYS. HOWEVER...EASTERN UTAH MAY STILL NEED ANOTHER DAY BEFORE WETTING RAINS PREVAIL. ISOLATED DRY THUNDERSTORMS COULD SHOW UP OVER OUR NORTHEAST FIRE WEATHER ZONES LATER THIS AFTERNOON/EARLY EVENING. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. CHENG
Hazardous weather outlook, Jul 30, 7:00 AM MDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SAT JUL 30 2005 UTZ001>021-WYZ021-311300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE REGION TODAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF SOUTHWEST AND CENTRAL UTAH LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA SUNDAY THROUGH TUESDAY. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. DRIER AIR WILL WORK ACROSS NORTHERN UTAH MIDWEEK...PRESSING THE SHOWERS AND STORMS INTO SOUTHERN AND EASTERN SECTIONS OF UTAH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:34 PM MDT | Flash Flood Warning | SLC | Tooele | 56 min |
| Jul 30, 2:20 PM MDT | Flash Flood Warning | SLC | Tooele | 55 min |
| Jul 30, 3:16 PM MDT | Flash Flood Warning | SLC | Tooele | 119 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.